Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 267, NWS North Platte, NE

June 29, 2005Arthur County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2005, 3:50 PM MDT for Arthur County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2005, 3:50 PM MDT (21:50 UTC)
Expired
Jun 29, 2005, 4:15 PM MDT
In force
25 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Arthur County, NE

The radar

The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:55 PM MDTHAIL 0.886 N Arthur, NEPEA TO NICKEL SIZED HAIL REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-175 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 292150
SVRLBF
NEC005-292215-
/O.NEW.KLBF.SV.W.0267.050629T2150Z-050629T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM MDT WED JUN 29 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARTHUR COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 415 PM MDT

* AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES NORTHWEST OF ARTHUR...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARTHUR BY 355 PM MDT

LAT...LON 4173 10190 4143 10196 4142 10142 4172 10144

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 292158
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM CDT WED JUN 29 2005

NEC005-292215-
/O.CON.KLBF.SV.W.0267.000000T0000Z-050629T2215Z/
ARTHUR NE-
358 PM MDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR
ARTHUR COUNTY...

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR ARTHUR...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN ARTHUR COUNTY AT 410 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4173 10190 4143 10196 4142 10142 4172 10144

$$

SPRINGER
000 
WWUS53 KLBF 292215
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM CDT WED JUN 29 2005

NEC005-292225-
/O.EXP.KLBF.SV.W.0267.000000T0000Z-050629T2215Z/
ARTHUR NE-
415 PM MDT WED JUN 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR ARTHUR COUNTY EXPIRES AT 415
PM MDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTY. 

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW 
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL 
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4173 10190 4143 10196 4142 10142 4172 10144

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:25 PM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 29, 1:25 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT WED JUN 29 2005

.DISCUSSION...
    FOR TONIGHT, MARGINALLY FAVORABLE INSTABILITY AND MOISTURE IN
NORTH CENTRAL AND CENTRAL NEBRASKA. HOWEVER, VERY DRY MID LEVELS
SHOULD DETRACT SIGNIFICANTLY FROM THE PRECIPITATION EFFICIENCY. THIS
WOULD TEND TO RETARD THE DEVELOPMENT OF ORGANIZED CONVECTION.
ADDITIONAL SUPPORT ALOFT WILL COME FROM ELEVATED FRONTOGENESIS IN
THE WAKE OF THE TROUGH. SO, FOR THE EVENING ANYWAY, WE HAVE
INTRODUCED THE MENTION OF THUNDERSTORMS IN PARTS OD CENTRAL AND
NROTH CENTRAL NEBRASKA.

    FOR THURSDAY AFTERNOON THROUGH SATURDAY, RETURN FLOW BEGINS
BRINGING MOISTURE BACK ONTO THE HIGH PLAINS CONVERGENCE AND
INSTABILITY DEVELOPS AGAIN ON THE HIGH PLAINS. THIS WOULD RESULT IN
AT LEAST ISOLATED THUNDERSTORMS IN WESTERN THROUGH SOUTHWEST
NEBRASKA THURSDAY NIGHT. AS THE SURFACE BOUNDARY WORKS ITS WAY
EASTWARD, THUNDERSTORMS CAN BE EXPECTED IN CENTRAL AND NORTH CENTRAL
NEBRASKA SATURDAY NIGHT. ANOTHER FRONT WILL MOVE THROUGH THE AREA
SUNDAY AND STALL ACROSS THE CENTRAL PLAINS. THIS WILL SET THE SCENE
FOR NEARLY DAILY THUNDERSTORMS WITH VARIATIONS FROM DAY TO DAY IN
LOCATION AND TIMING.
&&

.SYNOPSIS...
    THE 18Z MSL DATA SHOWED THE FRONT HAD PASSED THROUGH CENTRAL
NEBRASKA AND DEWPOINTS ARE 10-15F LOWER BEHIND THE FRONT. THE
SURFACE LOW WAS CENTERED OVER NORTHEAST SOUTH DAKOTA. THE DERIVED
PRODUCT IMAGERY FROM GOES SHOWED THAT THE MOST FAVORABLE MOISTURE
AND INSTABILITY WAS EAST OF VALENTINE, BROKEN BOW AND LEXINGTON. THE
DERIVED PRECIPITABLE WATER THERE WAS 35-40MM. THE 6.7U IMAGERY
SHOWED VERY DRY CONDITIONS OVER MOST OF NEBRASKA, BUT THERE WAS SOME
MOISTURE WRAPPING AROUND THE CYCLONE INTO WESTERN SOUTH DAKOTA AND
NORTHWEST NEBRASKA.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&

SPRINGER
Hazardous weather outlook, Jun 29, 2:18 PM MDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT WED JUN 29 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-301000-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
318 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE MAINLY THIS EVENING ACROSS
NORTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY ALONG AND NORTH OF
HIGHWAY 2. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER
ISOLATED STORMS MAY BRIEFLY BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND WIND GUSTS NEAR 60 MPH. MOST OF THE THUNDERSTORM
ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL
NEBRASKA FRIDAY NIGHT...AND ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA SATURDAY NIGHT AND AGAIN MONDAY NIGHT. AN AREA OF LOW
PRESSURE WILL DEVELOP OVER THE AREA AND LIFT MOISTURE MOVING INTO THE
AREA BY SOUTHERLY WINDS. WITH AFTERNOON HEATING FROM THE SUN...THE
ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE WITH ISOLATED
THUNDERSTORMS DEVELOPING BY EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DDB/13

In the hours before

Local storm report, Jun 29, 10:14 AM MDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 AM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             16 W TRYON              41.56N 101.25W
06/29/2005  0.88 INCH        MCPHERSON          NE   PUBLIC

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:14 PM MDTSevere Thunderstorm WarningLBFCherry61 min
Jun 28, 11:36 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan54 min
Jun 29, 12:54 AM MDTSevere Thunderstorm WarningLBFArthur, Keith, McPherson51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.